MAUDE Adverse Event Report: NON-HEATED ADULT BREATHING CIRCUIT; BTT

NON-HEATED ADULT BREATHING CIRCUIT; BTT
Model Number RT134
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ps340124.The complaint rt134 adult breathing circuit is currently en routee to fisher & paykel healthcare in new zealand for investigation.We will provide a follow up report upon completion of investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in (b)(6) that an rt134 adult breathing circuit did not pass the ventilator leak test before use.There was no patient involvement.
 
Additional Manufacturer Narrative
Ps340124.Method: the complaint rt134 non-heated adult breathing circuit was returned to fisher & paykel healthcare in new zealand for evaluation where it was visually inspected.Results: visual inspection revealed that the top of the water bowl was found to be broken.Conclusion: the reported event is likely as a result of the broken water bowl.We are unable to determine the cause of the broken water bowl.The water trap of the breathing circuit consists of two parts, a lid and a bowl, which can be separated to allow the caregiver to empty the water trap.All breathing circuits are pressure tested for leaks during production and those that fail are rejected.This suggests that any leak must have developed after the breathing circuit was released for distribution, during transport, storage or use, possibly by distortion of the water trap when the bowl was connected.The user instructions that accompany the rt134 adult breathing circuit state the following: - check all connections are tight before use.- perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.- set appropriate ventilator alarms.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in japan that an rt134 adult breathing circuit did not pass the ventilator leak test before use.There was no patient involvement.

Brand Name
NON-HEATED ADULT BREATHING CIRCUIT
Common Device Name
BTT
MDR Report Key10141431
Report Number9611451-2020-00530
Device Sequence Number11323006
Product Code BTT
UDI-Device Identifier09420012430533
UDI-Public010942001243053310
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT134
Device Catalogue NumberRT134
Device Lot Number2100796519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date07/23/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1